Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 44, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 25, 2017, 1:45 PM CDT for Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2017, 1:45 PM CDT (18:45 UTC)
- Expired
- Mar 25, 2017, 2:15 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 1:47 PM CDT | HAIL 1.75 | 1 E Pearl River, LA | GOLF BALL SIZED HAIL REPORTED IN THE HONEY ISLAND SWAMP |
| Mar 25, 1:57 PM CDT | TSTM WND DMG | 3 E Slidell, LA | FENCES BLOWN DOWN... A FEW SHINGLES BLOWN OFF... AND SOME TREE DAMAGE NEAR OAK LEAF DRIVE IN CROSS GATES SUBDIVISION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted.
300 WUUS54 KLIX 251845 SVRLIX LAC103-MSC045-109-251915- /O.NEW.KLIX.SV.W.0044.170325T1845Z-170325T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service New Orleans LA 145 PM CDT SAT MAR 25 2017 The National Weather Service in New Orleans has issued a * Severe Thunderstorm Warning for... Southeastern St. Tammany Parish in southeastern Louisiana... Northern Hancock County in southern Mississippi... South central Pearl River County in southern Mississippi... * Until 215 PM CDT * At 144 PM CDT, a severe thunderstorm was located over Pearl River, or 7 miles northeast of Slidell, moving northeast at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Slidell, Picayune, Diamondhead, Pearl River, Kiln and Stennis Space Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. && LAT...LON 3026 8973 3041 8984 3061 8956 3038 8939 TIME...MOT...LOC 1844Z 236DEG 26KT 3038 8971 HAIL...1.00IN WIND...<50MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:38 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 25, 12:38 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1238 PM CDT Sat Mar 25 2017
.AVIATION...
Ongoing convection will continue to bring a risk of brief periods
of gusty winds, hail, and reduced visibilities due to heavy
rainfall to the terminals this afternoon. KMCB and KBTR are
beginning to improve as the convection has pushed east of these
areas, but the remaining terminals will continue to see the threat
of convection through around 00z. Conditions will briefly improve
into VFR range at all of the terminals from around 00z through
08z, but a period of low ceilings and fog should begin to impact
the terminals after 08z. Ceilings could fall to as low as 300
feet at most terminals, and visibilities may drop to 1/2 mile at
KHDC, KMCB, and KHDC tonight. As a result, a period of IFR and
LIFR restrictions can be expected from around 08z through 14z.
After 14z, drier air will mix down to the surface allowing a quick
return to VFR conditions. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 83 63 80 / 30 10 10 50
BTR 62 83 64 81 / 10 10 10 40
ASD 62 81 63 80 / 20 10 10 40
MSY 66 82 66 80 / 20 10 10 30
GPT 64 79 65 77 / 30 10 10 40
PQL 64 80 63 78 / 40 10 10 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ555-557-
575-577.
MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ557-575-
577.
&&Hazardous weather outlook, Mar 25, 10:10 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1010 AM CDT Sat Mar 25 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-260315- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1010 AM CDT Sat Mar 25 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A slight risk of severe weather continues to exist for areas east of a McComb to Hammond to Houma line today. A marginal risk of severe weather exists for the remainder of the area. The primary threat from any severe thunderstorms that form today will be strong damaging wind gusts and large hail. A small craft advisory remains in effect for the open Gulf waters east of the Mississippi River through this evening due to continued strong southerly winds of 20 to 25 knots and rough seas of 5 to 8 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are also possible Monday, and again on Thursday. A few of these storms could be strong to severe on Thursday. .SPOTTER INFORMATION STATEMENT... Though spotter activation is not requested at this time, please relay any reports of severe weather to local law enforcement or the National Weather Service. 32
In the hours before
Local storm report, Mar 25, 11:24 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1124 AM CDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM HAIL BATON ROUGE 30.45N 91.13W
03/25/2017 E0.88 INCH EAST BATON ROUGE LA PUBLIC
MUTLIPLE REPORTS OF PEA AND SOME NICKEL SIZE HAIL
REPORTED IN AND AROUND BATON ROUGE. THE NICKEL SIZE HAIL
WAS REPORTED AROUND THE GARDEN DISTRICT.
&&
CBANNANLocal storm report, Mar 25, 11:38 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 1 SE BATON ROUGE 30.44N 91.11W
03/25/2017 E1.00 INCH EAST BATON ROUGE LA PUBLIC
1 INCH HAIL REPORTED NEAR CORPORATE BLVD AND JEFFERSON
HIGHWAY
&&
AKSpecial weather statement, Mar 25, 11:42 AM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service New Orleans LA 1142 AM CDT SAT MAR 25 2017 LAZ048-050-251730- Livingston-East Baton Rouge- 1142 AM CDT SAT MAR 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON AND CENTRAL EAST BATON ROUGE PARISHES... At 1142 AM CDT, a strong thunderstorm was located near Denham Springs, moving east at 15 mph. Nickel size hail is possible with this storm. Locations impacted include... Baton Rouge, Denham Springs, Oak Hills Place, Walker, Livingston, Old Jefferson, Merrydale, Inniswold, Watson, Village St. George, Shenandoah, Westminster and Brownfields. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3036 9107 3053 9114 3064 9078 3043 9068 TIME...MOT...LOC 1642Z 250DEG 14KT 3048 9102
Local storm report, Mar 25, 11:57 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HAIL 6 E BATON ROUGE 30.45N 91.03W
03/25/2017 E1.00 INCH EAST BATON ROUGE LA PUBLIC
PENNY TO QUARTER SIZE HAIL AROUND THE INTERSECTION OF OLD
HAMMOND HWY AND MILLERVILLE RD.
&&
CBANNANLocal storm report, Mar 25, 12:47 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HAIL 6 NNE GONZALES 30.30N 90.89W
03/25/2017 E1.00 INCH ASCENSION LA 911 CALL CENTER
QUARTER SIZE HAIL NEAR GONZALES.
&&
CBANNANSpecial weather statement, Mar 25, 1:10 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
110 PM CDT SAT MAR 25 2017
LAZ040-MSZ077-080-251845-
St. Tammany-Hancock-Pearl River-
110 PM CDT SAT MAR 25 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY
PARISH...SOUTHWESTERN HANCOCK AND SOUTH CENTRAL PEARL RIVER
COUNTIES...
At 110 PM CDT, a strong thunderstorm was located near Slidell, moving
northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Slidell, Picayune, Pearl River, Stennis Space Center, Lacombe,
Pearlington and Slidell Airport.
LAT...LON 3033 8948 3021 8980 3023 8985 3035 8994
3056 8964
TIME...MOT...LOC 1810Z 238DEG 19KT 3032 8982The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:20 AM CDT | Special Weather Statement | LIX | Wilkinson | 25 min |
| Mar 25, 5:11 AM CDT | Special Weather Statement | LIX | Wilkinson | 64 min |
| Mar 25, 5:44 AM CDT | Special Weather Statement | LIX | Amite | 61 min |
| Mar 25, 6:42 AM CDT | Special Weather Statement | LIX | Pike, Walthall | 63 min |
| Mar 25, 7:17 AM CDT | Special Weather Statement | LIX | Pike, Walthall | 43 min |
| Mar 25, 1:10 PM CDT | Special Weather Statement | LIX | Hancock | 35 min |
| Mar 25, 1:49 PM CDT | Special Weather Statement | LIX | Hancock | 26 min |
| Mar 25, 1:58 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 32 min |
| Mar 25, 3:17 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 58 min |
| Mar 25, 8:50 AM CDT | Special Weather Statement | LIX | Livingston | 40 min |
| Mar 25, 9:48 AM CDT | Special Weather Statement | LIX | Washington | 42 min |
| Mar 25, 10:02 AM CDT | Special Weather Statement | LIX | East Baton Rouge | 43 min |
| Mar 25, 10:33 AM CDT | Special Weather Statement | LIX | East Baton Rouge | 42 min |
| Mar 25, 10:40 AM CDT | Special Weather Statement | LIX | Iberville, West Baton Rouge | 35 min |
| Mar 25, 10:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Mar 25, 11:11 AM CDT | Severe Thunderstorm Warning | LIX | Iberville | 34 min |
| Mar 25, 11:14 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Livingston, West Baton Rouge | 31 min |
| Mar 25, 11:39 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, West Baton Rouge | 2 hr |
| Mar 25, 11:42 AM CDT | Special Weather Statement | LIX | East Baton Rouge, Livingston | 48 min |
| Mar 25, 12:00 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 30 min |
| Mar 25, 12:08 PM CDT | Special Marine Warning | LIX | 67 min | |
| Mar 25, 12:15 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint John the Baptist, Tangipahoa | 45 min |
| Mar 25, 12:19 PM CDT | Special Marine Warning | LIX | 41 min | |
| Mar 25, 12:41 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 34 min |
| Mar 25, 1:13 PM CDT | Special Marine Warning | LIX | 92 min | |
| Mar 25, 1:52 PM CDT | Special Weather Statement | LIX | Orleans, Saint Charles | 38 min |
| Mar 25, 1:55 PM CDT | Special Marine Warning | LIX | 35 min | |
| Mar 25, 2:34 PM CDT | Special Marine Warning | LIX | 56 min | |
| Mar 25, 2:43 PM CDT | Special Weather Statement | LIX | Saint Bernard | 62 min |
| Mar 25, 2:56 PM CDT | Special Marine Warning | LIX | 94 min | |
| Mar 25, 3:05 PM CDT | Special Marine Warning | LIX | 85 min | |
| Mar 25, 3:20 PM CDT | Special Marine Warning | LIX | 85 min | |
| Mar 25, 4:09 PM CDT | Special Marine Warning | LIX | 96 min | |
| Mar 25, 4:21 PM CDT | Special Marine Warning | LIX | 39 min | |
| Mar 25, 5:23 PM CDT | Special Marine Warning | LIX | 82 min | |
| Mar 25, 5:57 PM CDT | Special Marine Warning | LIX | 93 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.